Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Wooden barstool fell smack in middle of my right foot. Haven't taken any medicine for the swelling or pain

the seat of a wooden barstool fell on me at wal mart.. 1 week ago. top of foot still swollen and in pain The seat part of a wooden barstool fell smack in middle of my right foot. ooh the pain. and within seconds a huge ball formed and it hurt to walk. it has been over a week and pain still there and foot still swollen. i walk on it at work (of course) (figured thats my free physical therapy )and at home I elevate my foot above my shoulder level with pillows and i even tried applying a bandage wrap to force some of the swelling down and always put plenty of ice on foot. Haven t taken any meds for the swelling or pain. My veins in my foot feel enlarged and hurt alot. What to do????
Tue, 26 Apr 2011
Report Abuse
Question is related to
Medical Topics
OBGYN 's  Response
Hi
You need an xray immediately
You probably have a fracture and to need proper treatment for that.
You need to keep off of your foot.Dont put weight on it.Ice is a good idea.
Keep the foot elevated but you need that xray asap.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My question is ab Lyrica side effects. I take 150mg/day (75mg 9pm/ 75mg ab 8 to 9am). Prescribed for Fibromyalgia.(c/o Lupus). Well my side effects are onging dizziness. If doesnt start till ab 2 to 3 hrs after I take it. I also take Keppra 2500/day for absent seizures. Since I take 1000 w/ the 75mg of Lyrica in th am, ir s itthat Im taking too much meds in the gabapentin family of meds? Its almost a vertigo/dizziness issue. My Lupus is not active right now (clinically) all my Lupus lab- IE:Chem panel -sed rate-compliments-basicallyball the arthritis panel are basically normal. BUT- I am on a titrating Prednison regimine @ 9mg/day. Thats coming down from (upon being released @ 60mg prednisone/day) A yr ago hospitalization (poss due to trying Imuran) to help me get off steroids all together. I was on 10mg /day when I agreed to try meds to get off steroids becuz it gave me disc disease- ulcers- and skin problems (MRSA). So again a yr ago when I began the Imuran, I began to hv fevers-difficulty walking-headaches. Labs showed inflammation-onset of Cerebritis as well with severe headaches By the time I was in hosp a week-they discovered I had heart problem w/T waves. (That ended up ok) but that led me to getting EEG that diagnosed absent seizures. I always hv slight cognitive probs so i rolled with it, until they worstened & headaches were intolerable. The keppra has given me NO side effect. But now on the Lyrica, Im experiencing the absent seizures-speaking almost w/ a stutter or cant think of a word right there at the tip of my tounge.(By the way it has never been the Imuran causing my onset cerebrites) At least no one can be completely sure. But I was advised to make it a med I cannot take. Because my symptoms effect if I need to drive etc... Is that worth it continuing the med unless I take it all @ nite. My own Rheum said no. My neurologist said no not at this time. But shes looking into it. So my question is... is the to meds (which I know are used for seizures as well as the Lyrica for my pain) is it TOO much? Will side effect get better with time? I am a 51 yr old women Approx 135 wt 5ft 3inch. No history of smoking/drinking drug abuse. I have colitis now and then (I take levsin for that). I do hv ulcer problems if I do not take my Pantoprazole 2xday. Ive had trasfusions w/ 2 hospitalizations from that in the past 2 yrs. i also have daily headaches. disc disease lower back and cervical. Ortho wont operate. Said my Hx of vasculitis in 1997 when I had stroke and the re-occurrance of anemia blod trans and no luck getting below 5mg of steroids. I always develope cerebritis when i hit 5mg. i obviously dont want to increase the steroids for pain so Im tryingLyrica for the titrating and to use less Norco. I take 5 a day (10/350). So do u or poss a Rheumatologist there hv any patients writting to you guys ab this annoying side effect. I also take zoloft 200mg day as well as propanalol 10mg day- Vit D 15,0000 2x mo- Kdur 8 MEQ 2xday (Im easilly low on potassium as well as Iron levels ). I take Rx Iron 1 daily. Im also now trying on my joints Voltareh gel 1` -Lastly, I do not take asa or ibuprofen. Thats partly why Im trying other ways to help w/ overall flu like pains i fell every day. And severe back/neck pain. Joining the back/neck pain now is fairly New prob of Sciatica/hip pain onstet ab 6 mo ago. I hv fallen before. But like I said,NO one will even consider surgery.Also due to high doses of steroids I broke my foot out of the blue. My dexascans are bad. Also Pls dont recommend any of the CA Meds. NONE have worked. Cell cept gave me severe upper body swelling- to the point my lungs began to retain water. As far as NSAIDs. Tried them all... none hv worked. Plus I was told to avoid tht due to abdom ulcers. I hope u can tell me primarialy if Im taking too strong combo of Keppra and Lyrica tht this dizziness/verdigo wont ever do away as long as the above mg levels Im on I keep doing. The Lyrica is beginning to helpwith my flu like pain everywhere. My Dr wants to increase it. Can a patient take a once a day (say 200 mgs) taken at bedtime- vs an am and pm dosing. The pm dose of keppra is 1000mg. Im so frustrated. My blood sugar ok now. I get onset diabetes when I hit 10mg pred. Thats another reason I want to muscle thru this if I can take all @ nite? PLS ADVISE. Thank you, Margaret YYYY@YYYY

doctor1 MD

Last three days, I am facing back pain, just left arm back. Whenever, I moving my head left or right, I am facing light pain. I had taken Myotop Tablets and Pan 40. Here s I facing allergic problems. Full body inflamation? Can you suggest another medicine? please

doctor1 MD

I have had constipation for years, about three mos ago my physician started me on Liness, I started on a low dose and have progressed to a higher 290mg dose for aobut three mos. For the last two days I have had little or no bowl movement with even using a supposotiry. I have due to talking to the Dr. taken some sena tonight and still have no feeling that I have to go. Would it be that I just don t need to go or does it mean something else. My stomach doesn t seem distended (I am not quite sure what that means but I don t feel any swelling, tenderness or pain) Should I just wait till morning and see what happens or should I do something tonight. It is 9:30 pm eastern standard time. Since I have no pain but a lot of stress with thinking I may have some sort of blockage I don t know what to do.

Recent questions on  Sensory system

doctor1 MD

My nine month old has unilateral hearing loss and as a result of an MRI we have been told that he has deformities of the semi curricular canals on both the left and right side. I understand the hearing loss and the implications.What I don't understand is what will the likely long term implications be as a result of the semi circular canal deformities. We have been told that he has approximatively have the semi curricular canals on each side

doctor1 MD

My mother in law is experiencing very restricted urine flow for the past two days. There is no fever or severe pain anywhere, but her breasts are very hard and hot. Is this an emergency situation? She is 81 ands is in relatively good health otherwise.

doctor1 MD

I am a 68 yr old white male that had a defib installed 5 yr ago due to a 22 ejection fra. Heart was more or less normal otherwise. After years on Toprol and enalpril I have a 50 EF. with a pretty normal echo result. Question: I am having some pain discomfort around my site and tingling pain down my left arm with extreme tentinitus ? in my left arm. I have recently been doing some lite arm movements in the pool such as swimming movements etc. If I bother my cardiologist could he easily determine this is not a lead problem etc. Or will it be hard to give me an answer for the pain. I just had a scheduled remote check up and medtronic e-mail back said all is well. I can get in pretty easy to see my Doctor but really think this is exercise related. What ya Think?

doctor1 MD

my daughter has been diagnoised with complex partial epilesy though shes only had 1 episode. however now on april 2nd she had intermittent groin area pain she described as a buring sensation inside. this happened again tonight. The pain/sensation is gone now after 30minutes

doctor1 MD

Hi i have had dizziness with the feeling that my eyes were shaking .several times over the last 24 hours and several times over the last couple of weeks. It is an unfamiliar feeling that come over me like a wave. This morning it happened twice and...

doctor1 MD

Hello Dr, Occasionally since couple of days i get Electric shock pain in the left palm/ fingers and simultaneously on the left side of the cheek. Sometimes only on the right palm but not on the cheek. And pinching pain in the back for few mins now...

doctor1 MD

My lumbar MRI shows the following: 19mm low signal intensity structure withing central call at l4-l5, extending disc fragment posterior to superior margin of l5 with sequestered disc fragment secondary to l4-l5, marked compression of the call...